Results 1 to 4 of 4

Thread: new to side effects

  1. #1
    Join Date
    Apr 2008
    Location
    Klamath Falls Oregon
    Posts
    291
    Thanks
    0
    Thanked 10 Times in 7 Posts

    Default new to side effects

    I am taking azathioprine and plaquenil for about 2 weeks, a couple of days ago I noticed that I was starting to feel what I thought was bouts of anxiety, & occasionally a little itchy skin in spots. yesterday afternoon I thought I was witnessing my fingers starting to shake a little bit and the last couple of days feeling a little short which I really try to keep in check, it is nobody elses fault for what I am going thru, especially my little girl. This morning I had the normal headache bad enough to take Ibuprofen and a vicodin, which I have never had any problems with, had my breakfast, took the rest of my meds, sat down to make entries into my lupus journal and then proceeded to read my Bible. As time went on I am feeling more like I am feeling anxiety, my fingers feel like they are shaking but I hold out my hands and they don't look like they are. I have spots all over my body that are itchy, not bad to the point that I am scratching, just an occasional rub. I know I have read a little on the side effects of the meds and it seems like this is what I am experiencing. I am hoping that this is just the meds starting to kick in and starting to work. Weird interesting feeling. On the bright side it seems that my headache is for the most part disapeared. Oh yeah, and the fog is going on also.
    I have to say that it is comforting to discuss everthing about this whole lupus thing with people who understand what is going on. Thank you all and God bless.

  2. #2
    Join Date
    Feb 2008
    Location
    Nova Scotia, Canada
    Posts
    1,692
    Thanks
    0
    Thanked 1 Time in 1 Post

    Default

    Hi scubagramplit

    The only medication that I am familier with is plaquenil. It will cause nausia, diahrea, headaches, dizziness, vertigo and can produce rashes.

    I'm not sure how you are taking your plaquenil or if you are on the same dose that I am. But my doctor told me straight away that if I get dizzy or sleepy and sick to my stomack then I should take both pills before bed with a small tub of yogart.

    I was and I did, lol, and I felt much better and have had no trouble with it. Speak to your doctor to see if there is a better way to take your meds so you can lessen the side effects. Hope this helped.
    Oh look ... a cookie

  3. #3
    Join Date
    Sep 2007
    Location
    California
    Posts
    684
    Thanks
    0
    Thanked 14 Times in 13 Posts

    Default

    Hi Scubagramplit,

    I would call the doctor and explain the symptoms you are experiencing and see what he/she suggests. I have never heard of Plaquenil causing itching, and anxiety though everyone is different. Another idea is to run the meds through the local pdr online and see if anything pops up.

    I hope you are feeling better.

    Take care,

    Faith

  4. #4
    Join Date
    Sep 2006
    Location
    Minnesota
    Posts
    1,368
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    I've taken both of those meds (still on plaquenil.) I did get shingles when on azathioprine (one of the possible side effects.) You would probably know if you had that, however! :cry: DO call your doctor. Side effects happen to lots of us, and in different ways. You can also ask your pharmacist next time you pick up or call in a prescription. Sometimes the pharmacist is better informed than the docs about drugs and their interactions and side effects.

    Jody
    "If you trust Google more than you trust your doctor than maybe it's time to switch doctors."

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •